Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 52, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2022, 8:53 PM CDT for 8 counties in Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2022, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 13, 2022, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:59 PM CDT | TSTM WND DMG | Cookeville, TN | TREES BLOCKING ROADS IN SEVERAL AREAS ACROSS PUTNAM COUNTY. |
| Apr 13, 9:05 PM CDT | TSTM WND DMG | Livingston, TN | SEVERAL TREES DOWN COUNTYWIDE ALONG WITH POWER LINES AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:01 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
107
WUUS54 KOHX 140153
SVROHX
TNC027-035-049-087-133-137-141-185-140230-
/O.NEW.KOHX.SV.W.0052.220414T0153Z-220414T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
853 PM CDT Wed Apr 13 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Overton County in Middle Tennessee...
Pickett County in Middle Tennessee...
Northwestern Cumberland County in Middle Tennessee...
Southeastern Jackson County in Middle Tennessee...
Southeastern Clay County in Middle Tennessee...
Northern White County in Middle Tennessee...
Putnam County in Middle Tennessee...
Fentress County in Middle Tennessee...
* Until 930 PM CDT.
* At 852 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Celina to 7 miles south of
Baxter, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Cookeville, Crossville, Livingston, Jamestown, Byrdstown, Fairfield
Glade, Algood, Monterey, Baxter, Allardt, Pleasant Hill, Grimsley,
Hamptons Crossroads, Bakers Crossroads, Slate Springs, Burgess
Falls State Park, Rickman, Pall Mall, Clarkrange and Crawford.
This includes Interstate 40 between mile markers 280 and 319.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3637 8470 3638 8472 3635 8474 3634 8474
3633 8477 3630 8480 3629 8487 3628 8488
3624 8488 3621 8491 3615 8491 3613 8487
3609 8484 3598 8490 3599 8565 3600 8564
3604 8568 3657 8544 3660 8478 3640 8466
TIME...MOT...LOC 0152Z 268DEG 51KT 3649 8539 3605 8561
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Schaper1 follow-up statement
803
WWUS54 KOHX 140217
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
917 PM CDT Wed Apr 13 2022
TNC027-087-140226-
/O.CAN.KOHX.SV.W.0052.000000T0000Z-220414T0230Z/
Jackson TN-Clay TN-
917 PM CDT Wed Apr 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3637 8470 3638 8472 3635 8474 3634 8474
3633 8477 3630 8480 3629 8487 3628 8488
3624 8488 3621 8491 3615 8491 3613 8487
3609 8484 3598 8490 3599 8556 3658 8513
3660 8478 3640 8466
TIME...MOT...LOC 0216Z 268DEG 51KT 3650 8498 3606 8520
$$
TNC035-049-133-137-141-185-140230-
/O.CON.KOHX.SV.W.0052.000000T0000Z-220414T0230Z/
Overton TN-Pickett TN-Cumberland TN-White TN-Putnam TN-Fentress TN-
917 PM CDT Wed Apr 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN OVERTON...CENTRAL PICKETT...NORTHWESTERN CUMBERLAND...
NORTHEASTERN WHITE...SOUTHEASTERN PUTNAM AND FENTRESS COUNTIES...
At 916 PM CDT, severe thunderstorms were located along a line
extending from near Jamestown to 6 miles southeast of Monterey,
moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crossville, Jamestown, Byrdstown, Fairfield Glade, Monterey, Allardt,
Pleasant Hill, Grimsley, Slate Springs, Pall Mall, Clarkrange,
Crawford and Pickett State Park.
This includes Interstate 40 between mile markers 290 and 319.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3637 8470 3638 8472 3635 8474 3634 8474
3633 8477 3630 8480 3629 8487 3628 8488
3624 8488 3621 8491 3615 8491 3613 8487
3609 8484 3598 8490 3599 8556 3658 8513
3660 8478 3640 8466
TIME...MOT...LOC 0216Z 268DEG 51KT 3650 8498 3606 8520
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:39 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 13, 6:39 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 639 PM CDT Wed Apr 13 2022 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated suite of forecasts products per Tornado Watch Number 125 in effect until 10 PM CDT. Tweaked hourly temperature, dewpoint, and wind speed/direction grids blending them with associated previously forecasted hourly gridded values. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. Severe thunderstorms will be possible through this evening as a band of thunderstorms moves west to east ahead of a cold front. Look for mainly MVFR with IFR in the downpours. Winds will be very gusty as the storms approach with south winds gusting over 30KT at times. Late evening frontal passage will sweep out the rain and storms and cause winds to become northwest. Some post- frontal low cigs (MVFR/IFR) will linger for several hours, perhaps until 12Z. After 12Z Thursday, high pressure will bring quickly clearing skies and light winds. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Thursday for Bedford-Cheatham- Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith- Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson. Flood Watch until 11 PM CDT this evening for Cheatham-Dickson- Houston-Humphreys-Montgomery-Robertson-Stewart. && DISCUSSION......JB Wright AVIATION........13
Hazardous weather outlook, Apr 13, 2:26 AM CDT, 18 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 226 AM CDT Wed Apr 13 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-140730- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 226 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Severe thunderstorms are possible late this afternoon through the early morning hours on Thursday. Damaging wind gusts, tornadoes, large hail and flash flooding are all possible. While all of Middle TN will have these threats, the main area of concern will be along and west of I-65. In addition, even outside of thunderstorms, it will be windy today. Sustained southerly winds of 15 to 25 mph are expected, with occasional gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Local storm report, Apr 13, 8:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
04/13/2022 HICKMAN TN EMERGENCY MNGR
ROOF DAMAGE AND FRONT PORCH DESTROYED ON
HOME ON HUDDLESTON RD.
&&Local storm report, Apr 13, 8:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG PULASKI 35.20N 87.03W
04/13/2022 GILES TN AWOS
ABERNATHY FIELD (KGZS).
&&Local storm report, Apr 13, 8:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG LINDEN 35.61N 87.84W
04/13/2022 PERRY TN TRAINED SPOTTER
ROOF FROM AN ADJACENT BUILDING BLOWN ONTO
THE ROOF OF THE RUSTY FISH HOOK RESTAURANT.
&&Local storm report, Apr 13, 8:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
826 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 6 WNW SPRING HILL 35.77N 87.02W
04/13/2022 MAURY TN NWS EMPLOYEE
SOME TREE DAMAGE, ESTIMATED WIND SPEEDS OF
60-70 MPH.
&&
MARLocal storm report, Apr 13, 8:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST NASHVILLE 36.17N 86.78W
04/13/2022 M64 MPH DAVIDSON TN ASOS
56 KNOTS GUST REPORTED AT KBNA.
&&Local storm report, Apr 13, 8:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
835 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 6 ENE MURFREESBORO 35.87N 86.29W
04/13/2022 RUTHERFORD TN FIRE DEPT/RESCUE
TREE DAMAGE NEAR HALLS HILL RD. AND
RUTHERFORD BLVD.
&&
MARThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more | 44 min |
| Apr 13, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury | 41 min |
| Apr 13, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Smith, Sumner and 3 more | 38 min |
| Apr 13, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Maury and 2 more | 36 min |
| Apr 13, 7:54 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 36 min |
| Apr 13, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 4 more | 36 min |
| Apr 13, 8:26 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Warren | 34 min |
| Apr 13, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more | 33 min |
| Apr 13, 8:28 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee | 19 min |
| Apr 13, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more | 35 min |
| Apr 13, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.